Treatment with BRAFI and MEKI causes cutaneous reactions in children limiting dosing or resulting in treatment cessation. The spectrum and severity of theses reactions is not defined.
To determine the frequency and spectrum of cutaneous reactions in children on BRAFI and MEKI and their effects on continued therapy.
A multi-center, retrospective study was conducted at 11 clinical sites in the United States and Canada enrolling ninety-nine children treated with BRAFI and/or MEKI for any indication from January 1, 2012 to January 1, 2018.
All children in this study had a cutaneous reaction; most had multiple with a mean per patient of 3.5 reactions on BRAFI, 3.7 on MEKI, and 3.4 on combination BRAFI/MEKI. Three patients discontinued treatment due to a cutaneous reaction. Treatment was altered in 27% of patients on BRAFI, 39.5% on MEKI, and 33% on combination therapy. The cutaneous reactions most likely to alter treatment were dermatitis, panniculitis and KP-like reactions for BRAFI; and dermatitis, acneiform eruptions and paronychia for MEKI.
Cutaneous reactions are common in children receiving BRAFI and MEKI and many result in alterations or interruptions in oncologic therapy. Implementing preventative strategies at the start of therapy may minimize cutaneous reactions.

Copyright © 2020. Published by Elsevier Inc.

References

PubMed